Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Underwent oxandrolone treatment. Concerned about creation of new cells as result of the treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3552 Questions
Hi . I underwent oxandrolone treatment when I was 14. I am concerned that any possible creation of new cells as result of the treatment, still exist today in penile tissue, testis, skeletal muscles etc. Please advise
Posted Sun, 10 Nov 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer:
Please follow the suggestions below...

Detailed Answer:

Oxandrolone is of the drug group of anabolic steroids, mainly used for weight gain purposes, particularly in those conditions where substances in the organism get broken down. It is also indicated in a genetic condition called Turner's syndrome.

FDA has approved its use in children, as you telling to be 14 years old when you underwent such therapy.

With regards to possible side effects, first, I'd like to know if you used that drug only once (therapy) or for long-time? This is crucial to understand the consequences.

Anyway, as I do not have such information, I can add the following as the side effects of using oxandrolone:

- genital organs - sexual dysfunction, or infertility; sometimes, the genitalia are not developed within their normal size.

- muskuloskeletal - epiphysis of long bones get closed earlier than normal.

At the end, I would advise to get more specialized examination by the OG and/or endocrinologist if you have still concerns.

Hope it helped answering your inquiry!
Above answer was peer-reviewed by
Follow-up: Underwent oxandrolone treatment. Concerned about creation of new cells as result of the treatment? 1 hour later
Hi. It was for 3 month at dosage 2.5mg daily.

I know steroids can build new cells in organs that are non renewable ie skeletal muscle.

im concerned these 'oxandrolone formed' cells still remain today.
Answered by Dr. Albana Sejdini 3 hours later
Brief Answer:
Do not worry for such dose at such short time use.

Detailed Answer:
Hi and welcome again,

It was a short-term usage of oxandrolone, and it has worked giving you the right medical assistance you needed at that time. So, do not worry about the rest.

Please bare in mind that our body has its own mechanisms to clear up. When, the "poisoning" of all types (including of pills type) persists for long time and high dosage, then, problems will arise.

So, keep up conducting a healthy life with healthy lifestyle and diet regimen. If you see any problem with your sexual life or other organs, you can do the check ups with the specialists to get the right treatment in time.

Hope it answered to your concern! Wish you health!
Above answer was peer-reviewed by
Follow-up: Underwent oxandrolone treatment. Concerned about creation of new cells as result of the treatment? 14 hours later
Hi Dr Sejdini, what makes me unhappy is I have cells in me facilitated and formed by external factors. Especially if they are non renewable or slow renewing cells such as heart and skeletal muscle.

If material composition in these cells change , then this would make me happy. But unfortunately Dna never as long as cell remains we can say external steroid have left a lasting the form of unchangeable Dna molecule
Answered by Dr. Albana Sejdini 8 hours later
Brief Answer:
Please follow the suggestions below....

Detailed Answer:

I have gone through your concern and I would say that we are human beings. We can have our own judgement over things happening in our life, including the use of certain drugs.

It is true that steroids can have a certain impact on people, however, as long as you are not using it anymore, there is no need for worries.

Our body has its own "defense" weapons that he uses to keep healthy. It is good that you are not using such drug anymore. However, an exposure for short term (as in your case about 3 months) would not be a source of unhappiness.

Instead, I would be unhappy when you would be telling me that you are still using it or other similar drugs. Or if you would be telling that do not like eating fresh or living an intensive with lots of physical activity life. This is to be worried about. This should be a concern for you.

We are humans, can do according to our limitations as humans. The rest depends on the Almighty. We must do everything to be healthy; however, we should also accept our own destiny. We cannot fight against what we cannot change although our efforts.

I hope my answer could bring happiness to your life. Be positive and everything would be ok. Do not bring obstacles to your healthy life: what is done is done; you think over what you can do from now on.

Happy life to you!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor